Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 199, NWS Jackson, KY

June 10, 2011Estill County, Lee County, Powell County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 10, 2011, 4:16 PM EDT for Estill County, Lee County, Powell County, Kentucky. It was in force for 44 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2011, 4:16 PM EDT (20:16 UTC)
Expired
Jun 10, 2011, 5:00 PM EDT
In force
44 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Estill County, KY, Lee County, KY, Powell County, KY

The radar

The Jackson,KY radar (KJKL), 54 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 4:16 PM EDTHAIL 0.75Sandhill, KY
Jun 10, 4:23 PM EDTHAIL 11 Ne Irvine, KY
Jun 10, 4:30 PM EDTHAIL 0.88Irvine, KY
Jun 10, 4:31 PM EDTHAIL 1Irvine, KY
Jun 10, 4:35 PM EDTTSTM WND DMGIrvine, KYMULTIPLE TREES DOWN IN THE CITY.
Jun 10, 4:35 PM EDTTSTM WND DMGRavenna, KYMULTIPLE TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1338 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WUUS53 KJKL 102016
SVRJKL
KYC065-129-197-102100-
/O.NEW.KJKL.SV.W.0199.110610T2016Z-110610T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
416 PM EDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
  WESTERN LEE COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 500 PM EDT

* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CALLOWAY CROSSING...OR NEAR IRVINE...AND MOVING SOUTHEAST AT 10
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  IRVINE...NORTH IRVINE...WITT...WEST IRVINE...WISEMANTOWN...COTTAGE
  FURNACE...SOUTH IRVINE...STATION CAMP...RAVENNA...COW CREEK...
  WILLOW TREE...DOE CREEK...PITTS...FITCHBURG...WAGERSVILLE...
  COBHILL...PRYSE...TEXOLA...SHADE AND EVELYN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3767 8372 3752 8384 3765 8405 3776 8410
      3784 8407
TIME...MOT...LOC 2016Z 312DEG 9KT 3772 8399
WIND...HAIL 60MPH 1.00IN

$$

SHALLENBERGER
3 follow-up statements
613 
WWUS53 KJKL 102025
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
425 PM EDT FRI JUN 10 2011

KYC065-129-197-102100-
/O.CON.KJKL.SV.W.0199.000000T0000Z-110610T2100Z/
POWELL KY-ESTILL KY-LEE KY-
425 PM EDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN LEE...
ESTILL AND SOUTHWESTERN POWELL COUNTIES UNTIL 500 PM EDT...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
NORTH IRVINE...OR NEAR IRVINE...MOVING SOUTHEAST AT 10 MPH.

IN ADDITION...AT 423 PM EDT QUARTER SIZE HAIL WAS REPORTED 1 MILE 
NORTHEAST OF IRVINE IN ESTILL COUNTY. 

LOCATIONS IMPACTED INCLUDE...
  IRVINE...SOUTH IRVINE...STATION CAMP...RAVENNA...COW CREEK...WILLOW
  TREE...DOE CREEK...PITTS...FITCHBURG...WAGERSVILLE...COBHILL...
  PRYSE...TEXOLA...SHADE...EVELYN...LEIGHTON...CRYSTAL...PINNACLE...
  ALUMBAUGH AND OLD LANDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3767 8372 3752 8384 3765 8405 3776 8410
      3784 8407
TIME...MOT...LOC 2025Z 312DEG 9KT 3770 8397
WIND...HAIL 60MPH 1.00IN

$$

RAY
130 
WWUS53 KJKL 102034
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
434 PM EDT FRI JUN 10 2011

KYC065-129-197-102100-
/O.CON.KJKL.SV.W.0199.000000T0000Z-110610T2100Z/
POWELL KY-ESTILL KY-LEE KY-
434 PM EDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN LEE...
EASTERN ESTILL AND SOUTHWESTERN POWELL COUNTIES UNTIL 500 PM EDT...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
RAVENNA...OR NEAR IRVINE...MOVING SOUTHEAST AT 10 MPH.

IN ADDITION...AT 431 PM QUARTER SIZE HAIL WAS REPORTED IN IRVINE 
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  COW CREEK...WILLOW TREE...DOE CREEK...PITTS...FITCHBURG...
  WAGERSVILLE...COBHILL...PRYSE...TEXOLA...SHADE...EVELYN...
  LEIGHTON...CRYSTAL...PINNACLE...OLD LANDING...WILLOW SHOALS...
  WHYNOT...YELLOW ROCK AND GREELEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3768 8402 3772 8400 3779 8397 3767 8372
      3752 8384
TIME...MOT...LOC 2034Z 312DEG 9KT 3768 8395
WIND...HAIL 60MPH 1.00IN

$$

RAY
428 
WWUS53 KJKL 102057
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
457 PM EDT FRI JUN 10 2011

KYC065-129-197-102107-
/O.EXP.KJKL.SV.W.0199.000000T0000Z-110610T2100Z/
POWELL KY-ESTILL KY-LEE KY-
457 PM EDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LEE...EASTERN ESTILL
AND SOUTHWESTERN POWELL COUNTIES WILL EXPIRE AT 500 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 3768 8402 3772 8400 3779 8397 3767 8372
      3752 8384
TIME...MOT...LOC 2057Z 312DEG 9KT 3764 8390

$$

RAY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:08 PM EDT, 8 minutes earlier.

Area forecast discussion, Jun 10, 4:08 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
408 PM EDT FRI JUN 10 2011

.SHORT TERM.../TONIGHT THROUGH SUNDAY/...UPDATED

CONVECTION WAS ONGOING OVER OUR NORTHERN COUNTIES AT MID AFTERNOON.
FEATURES TO FOCUS/TRIGGER CONVECTION WERE WEAK...WITH OUTFLOW
BOUNDARIES PLAYING A SIGNIFICANT ROLE. HOWEVER...ONCE DEEP
CONVECTION INITIATED...IT WAS BEING FUELED BY HIGH INSTABILITY WITH
CAPE AROUND 3000 J/KG AND LI OF -9. SHEAR WAS WEAK...SO THE CELLS
WERE NOT WELL ORGANIZED...BUT WITH SUCH HIGH INSTABILITY A FEW OF
THEM HAVE BEEN SEVERE. MAY AGAIN NEED A PRE-FIRST PERIOD TO ADDRESS
THE LOCALIZED GREATER COVERAGE OF PRECIP LATE THIS AFTERNOON.
HOWEVER...THINK THAT MUCH OF IT WILL BE DYING OFF BY ABOUT 00Z...AND
WILL ONLY CARRY A 20 PERCENT POP FOR THE FIRST PERIOD ITSELF.

ON SATURDAY AND SATURDAY NIGHT...A COLD FRONT WILL APPROACH FROM THE
NW AND GEOPOTENTIAL HEIGHTS WILL BE FALLING WITH THE ASSOCIATED UPPER
TROUGH. WITH A WEAKLY CAPPED ATMOSPHERE...THIS WOULD FAVOR
THUNDERSTORMS FIRING AGAIN. FACTORS AGAINST PRECIP INCLUDE THE
POSSIBILITY OF DRIER AIR MIXING DOWN TO THE SURFACE BEFORE STORMS CAN
FIRE...AND A LACK OF A GOOD FOCUS MECHANISM ARRIVING BEFORE PEAK
HEATING IS FINISHED. HAVE GONE WITH 20-30 PERCENT POPS DURING THE
DAY...WITH THE HIGHEST IN THE NW CLOSEST TO THE FRONT AND UPPER
TROUGH. USED 30 PERCENT AREA WIDE WITH THE ARRIVAL OF THE FRONT. LOSS
OF HEATING WILL BE WORKING AGAINST DEVELOPMENT BY THE TIME THE FRONT
ARRIVES.

PRECIP COULD LINGER IN OUR FAR SOUTHERN AREAS ON SUNDAY...BUT SHOULD
BE DONE BY THE END OF THE DAY AS THE FRONT PULLS AWAY TO THE SOUTH
AND A DRIER AIR MASS MOVES IN.

.LONG TERM.../SUNDAY NIGHT THROUGH FRIDAY/...UPDATED

THE EXTENDED FORECAST BEGINS ON SUNDAY NIGHT WITH THE SURFACE FRONT
PUSHED SOUTH OF THE KY AND TN BORDER. THE UPPER LEVEL PATTERN
APPEARS TO BE IN A PROGRESSIVE STATE AND GIVEN THE SPEED OF THE
FEATURES MOVING THROUGH...THE MODELS ARE HANDLING IT QUITE WELL SO
DID GO WITH AN OVERALL COMPROMISE. KEPT POPS OUT OF THE AREA FOR NOW
WITH THE BOUNDARY TO THE SOUTH AND A RIDGE MOVING INTO THE AREA FOR
MON AND TUE. WILL KEEP THE AREA DRY FOR NOW ON MON AND TUE DUE TO
THE FRONT JUST PASSING THROUGH LEAVING A STRONG CAP AND LACKING ANY
SIGNIFICANT TURNING IN THE ATMOSPHERE. THE NEXT SOLID FEATURE
APPEARS WED WITH A CLOSED UPPER LEVEL LOW AND A STRONG BOUNDARY AT
THE SURFACE SO KEPT MID CHANCE POPS IN FOR WED AND SLIGHT CHANCE FOR
THU.

OVERALL...THE BEST CHANCE FOR SIGNIFICANT WEATHER WILL BE WED.
TEMPERATURES ARE ON TRACK AND NEEDED LITTLE TWEAKING. A FORECAST
CLOSE TO NORMAL VALUES APPEARS TO BE THE RIGHT WAY TO GO IN THE
EXTENDED DUE TO TRENDS OF MOS VALUES LATELY.
&&

.AVIATION.../18Z TO 18Z/

VERY ISOLATED THUNDERSTORMS WERE OCCURRING AT MID DAY. THEY MAY
PERSIST THROUGH THE AFTERNOON...BUT DO NOT THINK THERE WILL BE A LOT
OF COVERAGE. WILL USE CB IN THE TAF CLOUD GROUPS...WITH CONFIDENCE TOO
LOW TO INCLUDE TS OR EVEN VCTS IN TAFS. ANY REMAINING STORMS SHOULD
DIE OUT EARLY THIS EVENING. VALLEY FOG IS EXPECTED AGAIN LATE TONIGHT
INTO EARLY SATURDAY MORNING...WITH LOCALIZED VLIFR...BUT PROBABLY NOT
LOWER THAN MVFR AT TAF SITES. OUTSIDE OF VALLEY FOG AND ISOLATED
STORMS...VFR IS EXPECTED.
&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...HAL
LONG TERM...SHALLENBERGER
AVIATION...HAL
Hazardous weather outlook, Jun 10, 2:55 AM EDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
255 AM EDT FRI JUN 10 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111000-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
255 AM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. LOCALLY
DENSE FOG IS EXPECTED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING THEN AGAIN
WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DUSTY

In the hours before

Local storm report, Jun 10, 3:25 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
325 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     BETHEL                  38.25N 83.87W
06/10/2011                   BATH               KY   FIRE DEPT/RESCUE

            TREES AND A CABLE LINE DOWN IN BETHEL. ALSO...DIME SIZED
            HAIL COVERED THE GROUND AND THE TEMPERATURE DROPPED FROM
            90 DEGREES TO 60 DEGREES IN A SHORT TIME.

&&

JCARICO
Local storm report, Jun 10, 3:26 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             5 ESE SHARPSBURG        38.17N 83.84W
06/10/2011  E0.75 INCH       BATH               KY   TRAINED SPOTTER

&&

JCARICO
Special weather statement, Jun 10, 3:29 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
329 PM EDT FRI JUN 10 2011

KYZ044-051-052-102030-
FLEMING-ROWAN-BATH-
329 PM EDT FRI JUN 10 2011

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 430 PM EDT FRIDAY AFTERNOON...

   SOUTH CENTRAL FLEMING...
   WEST CENTRAL ROWAN AND
   EASTERN BATH.

AT 329 PM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR PEASTICKS...OR JUST NORTHEAST OF OWINGSVILLE...MOVING
EAST AT 5 MPH.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF AROUND
ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING
AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

RAY
Special weather statement, Jun 10, 3:38 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
338 PM EDT FRI JUN 10 2011

KYZ059-060-106-108-102030-
MENIFEE-POWELL-MORGAN-WOLFE-
338 PM EDT FRI JUN 10 2011

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 430 PM EDT FRIDAY AFTERNOON...

   EXTREME SOUTHWESTERN MORGAN...
   SOUTH CENTRAL MENIFEE...
   SOUTHEASTERN POWELL AND
   NORTHWESTERN WOLFE.

AT 338 PM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR PINE RIDGE...OR NEAR CAMPTON...MOVING EAST AT 5 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CAMPTON AROUND
350 PM EDT...CALABOOSE AROUND 400 PM EDT...VALERIA AROUND 405 PM
EDT...GOSNEYVILLE AROUND 415 PM EDT...STILLWATER AROUND 420 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

RAY
Local storm report, Jun 10, 3:52 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
352 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             POLKSVILLE              38.14N 83.66W
06/10/2011  E0.75 INCH       BATH               KY   911 CALL CENTER

0330 PM     TSTM WND DMG     POLKSVILLE              38.14N 83.66W
06/10/2011                   BATH               KY   911 CALL CENTER

            SEVERAL TREES DOWNED.

&&

ABE
Special weather statement, Jun 10, 4:14 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
414 PM EDT FRI JUN 10 2011

KYZ058-102045-
ESTILL-
414 PM EDT FRI JUN 10 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 445
PM EDT FRIDAY AFTERNOON...

   CENTRAL ESTILL.

AT 414 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WISEMAN
CROSSING STATION...OR NEAR IRVINE...MOVING EAST AT 5 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...RURAL CENTRAL
ESTILL COUNTY AROUND 420 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

RAY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:49 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan34 min
Jun 10, 12:58 PM EDTSevere Thunderstorm WarningJKLClay, Laurel32 min
Jun 10, 2:20 PM EDTSevere Thunderstorm WarningJKLBath, Fleming25 min
Jun 10, 2:40 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery50 min
Jun 10, 2:53 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Montgomery97 min
Jun 10, 3:08 PM EDTFlash Flood WarningJKLBath, Fleming2 hr
Jun 10, 3:32 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Morgan, Rowan, Wolfe58 min
Jun 10, 3:57 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Menifee, Morgan, Rowan48 min
Jun 10, 4:06 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Montgomery, Powell, Wolfe54 min
Jun 10, 4:37 PM EDTAreal Flood AdvisoryJKLMenifee, Powell, Wolfe83 min
Jun 10, 5:03 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley31 min
Jun 10, 5:05 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Magoffin, Wolfe35 min
Jun 10, 6:02 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Perry23 min
Jun 10, 6:18 PM EDTAreal Flood AdvisoryJKLKnott2 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.